# SDR 96ZZZX347

- Difficulty date: November 17, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7309B
- Make and model: Beech E35
- Aircraft serial: D3772
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Rod End
- Part number: HM5S
- Condition: Failed
- Location: Nlg Retract
- Part time: 4,590 hours
- Stage of operation: LD
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NOSE GEAR COLLAPSED ON LANDING.  SUBSEQUENT INSPECTION REVEALED A FAILED ROD END ON THE NOSE GEAR RETRACT LINK.  INSPECTION OF THE FAILED ROD END SHOWS INDICATIONS OF STRESS FRACTION PRIOR TO TOTAL FAILURE.  EVIDENCE SUGGESTS THE ROD END WAS BENT AT SOME TIME PREVIOUS TO THE INCIDENT.  SUBMITTER STATED PERHAPS THE RETRACT LINK ROD ENDS SHOULD BE INSPECTED AT REGULAR INTERVALS FOR SIGNS OF BENDING OR IMMINENT FAILURE.
